Abstract:In §1 we characterize (effectively in terms of omitted logical types) those countable rings that can be represented as certain specified functions from their Boolean spectra to some member of a universal class of indecomposable rings that has the amalgamation property. In §2 we show that this characterization fails for uncountable rings and give an alternate (although less interesting) one that does hold for all cardinalities.
- Richard F. Arens and Irving Kaplansky, Topological representation of algebras, Trans. Amer. Math. Soc. 63 (1948), 457–481. MR 25453, DOI 10.1090/S0002-9947-1948-0025453-6
- Andrew B. Carson, Representation of semi-simple algebraic algebras, J. Algebra 24 (1973), 245–257. MR 309931, DOI 10.1016/0021-8693(73)90136-1 —, Model completions, ring representations and the topology of the Pierce sheaf, Pitman Res. Notes Math. Ser., vol. 209, Longman Sci. Tech., Essex, 1989. —, A characterization of rings of twisted functions, Illinois J. Math. (to appear).
- Andrew B. Carson, Rings that are not elementarily equivalent to a function ring, Comm. Algebra 18 (1990), no. 12, 4225–4234. MR 1084447, DOI 10.1080/00927872.1990.12098258
- Andrew B. Carson, Self-injective regular algebras and function rings, Algebra Universalis 29 (1992), no. 3, 449–454. MR 1170200, DOI 10.1007/BF01212444
- C. C. Chang and H. J. Keisler, Model theory, 2nd ed., Studies in Logic and the Foundations of Mathematics, vol. 73, North-Holland Publishing Co., Amsterdam-New York-Oxford, 1977. MR 0532927
- Stephen D. Comer, Monadic algebras with finite degree, Algebra Universalis 5 (1975), no. 3, 313–327. MR 403965, DOI 10.1007/BF02485264
- Thomas J. Jech, Abstract theory of abelian operator algebras: an application of forcing, Trans. Amer. Math. Soc. 289 (1985), no. 1, 133–162. MR 779056, DOI 10.1090/S0002-9947-1985-0779056-9
- Thomas Jech, Boolean-linear spaces, Adv. Math. 81 (1990), no. 2, 117–197. MR 1055646, DOI 10.1016/0001-8708(90)90008-B
- R. S. Pierce, Modules over commutative regular rings, Memoirs of the American Mathematical Society, No. 70, American Mathematical Society, Providence, R.I., 1967. MR 0217056
- Heinrich Werner, Discriminator-algebras, Studien zur Algebra und ihre Anwendungen [Studies in Algebra and its Applications], vol. 6, Akademie-Verlag, Berlin, 1978. Algebraic representation and model theoretic properties. MR 526402
- © Copyright 1994 American Mathematical Society
- Journal: Proc. Amer. Math. Soc. 121 (1994), 13-24
- MSC: Primary 16S60; Secondary 03C60
- DOI: https://doi.org/10.1090/S0002-9939-1994-1174487-0
- MathSciNet review: 1174487